Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 17, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 13, 2001, 9:26 AM EST for Marion County, Florida. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2001, 9:26 AM EST (14:26 UTC)
- Expired
- Mar 13, 2001, 10:15 AM EST
- In force
- 49 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 9:30 AM EST | Hail 0.75 | Silver Spgs, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1031 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.1
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:50 AM EST, 6 hours 36 minutes earlier.
Area forecast discussion, Mar 13, 2:50 AM EST, 6 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 AM EST TUE MAR 13 2001 CURRENTLY...POTENTIAL FOR STRONG POSSIBLY SVR STORMS EARLY THIS MORNING. PREFRONAL SQUALL CURRENTLY EXTENDING OVER SE GA AND EXTREME FL PANHANDLE IS SLOWLY ADVANCING WITH ASSOCIATED TRAINING ECHOES CROSSING NE GULF OF MEX INTO OVER SE GA. CONVECTION HAS SHOWN AN INCREASING TREND PAST COUPLE OF HOURS OVER THE NORTHERN FL PENINSULA ...TO THE SOUTH OF THE SQUALL...WHERE TEMPERATURES ARE HOLDING IN THE LOWER-MID 70S AND DEWPTS IN THE MID-UPPER 60S WITH LI -1 TO -3. KJAX VWP SHOWING THAT WIND FLOW HAS BECOME MORE UNIDIRECTIONAL BUT INDICATING LOW LVL JET OF 50 KTS AT 5K. MODELS CONTINTUE TO BE IN FAIR AGREEMENT IN THE SHORT TERM BUT THE AVN BEING LIGHTLY MORE AGGRESSIVE IN MOVING PREFRONTAL MOISTURE FASTER DOWNSTATE. THIS MOVEMENT SEEMS TO BE SLIGHTLY OVERDONE AS SW-W FLOW TO CONTINUE ALOFT AND WILL LACK SGFNT KICKER. ACTUAL COLD FRONT LAGGING BEHIND AND DRAPED THROUGH SW OHIO TO EASTERN MS AND THEN STALLS OVER WRN CAROLINAS/NRN GA WEDNESDAY. THE MESO-ETA HAS HAD A GOOD TRACK RECORD PAST COUPLE OF DAYS AND WILL FOLLOW. PREFRONTAL PRECIPITATION TO SINK SOUTHWARD AND SLOWLY TAPER OFF FROM THE NORTH. OUR REGION WILL BE IN THE WARM SECTOR TODAY WITH SWLY FLOW HELPING AFTERNOON TEMPERATURES TO REMAIN ABOVE CLIMO. WILL INITIATE WITH HI POPS THIS MORNING OVER MAJORITY OF AREA AND TAPER OFF FROM THE NORTH. TEMPERATURES TO RETURN TO MORE CLIMO TONIGHT AND REMAIN THERE THROUGH REMAINDER OF SHORT TERM. EXTENDED...REMNANTS OF FRONT DOWNSTATE WORKS NORTHWARD AND PORGGED TO BE BACK OVER SOUTHERN GA EARLY IN THE EXTENDED PERIOD. DEEPENING SFC LOW TRACKS OUT OF THE GULF THEN OVER THE LOWER MS RIVER VALLEY THEN LIFTS RAPIDLY NE. ASSOCD COLD FRONT TO PASS OVER THRUSDAY NIGHT AND TO THE SOUTH OF THE REGION FRIDAY. MARINE...WILL CONTINUE SCA HIGHLIGHT TODAY BUT EXPECTED TO SEE A GRADUAL DECREASE IN WIND SPEED OVERNIGHT AS SFC RIDGE AXIS NOSES IN FROM THE WEST. GRADIENT TO TIGHTEN AGAIN THURSDAY. PRELIM AMG 76/47/71/49 600 SSI 76/51/68/55 700 JAX 80/51/74/55 900 GNV 81/52/73/54 710 .JAX... GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH. FL...SCA FERN BEACH TO FLAGLER BEACH. RAM
In the hours before
Special weather statement, Mar 13, 6:00 AM EST, 3 hours 26 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-131700- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EST TUE MAR 13 2001 A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY. THIS FRONT WILL BE BE ACCOMPANIED BY NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE. MOST WILL BE ACROSS NORTHEAST FLORIDA AND THE GEORGIA COAST THIS MORNING. THE AREA OF STORMS WILL MOVE SOUTH INTO CENTRAL FLORIDA THIS AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAINFALL. ADDITIONAL ACCUMULATIONS OF ONE TO TWO INCHES CAN BE EXPECTED. THESE AMOUNTS WILL LIKELY PRODUCE PONDING OF WATER ON AREA ROADWAYS AND IN LOW- LYING AREAS. SPOTTER ACTIVATION IS IN EFFECT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WYWW.SRH.NOAA.GOV/JAX. TRABERT
Local storm report, Mar 13, 6:28 AM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
628 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0204 AM JASPER FL WIND DAMAGE
03/13/01 HAMILTON EMERGENCY MANAGEMENT
REPORTED MOBILE HOME
DAMAGED ON US-41 SOUTHEAST
OF JASPER. CHURCH ROOF
DESTROYED 1/2 MILE SOUTH OF
INTERSECTION US-41 AND
SR-132 ON SR-132.
0204 AM JASPER FL WIND DAMAGE
03/13/01 HAMILTON EMERGENCY MANAGEMENT
REPORTED TREES DOWN ON SE
128TH AVENUE AND ON SE 25A.
0340 AM YULEE FL WIND DAMAGE
03/13/01 NASSAU DAMAGE TO CHURCH. TREES
AND POWERLINES DOWN.
0327 AM KINGSLAND GA WIND DAMAGE
03/13/01 CAMDEN UTILITY COMPANY REPORTED
TREES DONW ON POWERLINES
ALONG HWY 17 SOUTH OF
KINGSLAND.Local storm report, Mar 13, 7:42 AM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
742 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 AM 15 MILES S HOMERVILLE GA WIND DAMAGE
03/13/01 CLINCH UTILITY COMPANY REPORTED
POWERLINES DOWN ALONG HWY
441.
>Local storm report, Mar 13, 9:11 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE, FL
911 AM EST TUE MAR 13 2001
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0500 AM STEVEN FOSTER STATE PARK GA WIND DAMAGE
03/13/01 CHARLTON PINE TREES DOWN. LARGE
LIMBS SNAPPED.The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:13 AM EST | Tornado Warning | JAX | Columbia, Hamilton | 47 min |
| Mar 13, 2:59 AM EST | Severe Thunderstorm Warning | JAX | Baker, Columbia | 46 min |
| Mar 13, 2:59 AM EST | Severe Thunderstorm Warning | JAX | Hamilton | 46 min |
| Mar 13, 3:14 AM EST | Severe Thunderstorm Warning | JAX | Nassau | 46 min |
| Mar 13, 4:12 AM EST | Severe Thunderstorm Warning | JAX | Baker | 48 min |
| Mar 13, 4:42 AM EST | Severe Thunderstorm Warning | JAX | Nassau | 48 min |
| Mar 13, 6:20 AM EST | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 40 min |
| Mar 13, 6:41 AM EST | Tornado Warning | JAX | Putnam, Saint Johns | 49 min |
| Mar 13, 8:27 AM EST | Tornado Warning | JAX | Marion | 63 min |
| Mar 13, 8:45 AM EST | Severe Thunderstorm Warning | JAX | Flagler, Putnam, Saint Johns | 45 min |
| Mar 13, 9:58 AM EST | Severe Thunderstorm Warning | JAX | Flagler | 47 min |
| Mar 13, 3:22 AM EST | Severe Thunderstorm Warning | JAX | Camden | 38 min |
| Mar 13, 4:47 AM EST | Severe Thunderstorm Warning | JAX | Clinch, Echols | 43 min |
| Mar 13, 4:47 AM EST | Severe Thunderstorm Warning | JAX | Ware | 43 min |
| Mar 13, 4:59 AM EST | Severe Thunderstorm Warning | JAX | Charlton, Ware | 46 min |
| Mar 13, 5:24 AM EST | Tornado Warning | JAX | Camden, Charlton | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.